Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Apr 12, 2011, 8:07 PM EDT for 10 counties in Virginia. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2011, 8:07 PM EDT (00:07 UTC)
- Expired
- Apr 13, 2011, 1:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albemarle County, VA, Augusta County, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rockingham County, VA
The radar
The Sterling radar (KLWX), 142 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:00 PM EDT | FLASH FLOOD | 2 Wsw Elkton, VA | TWO FEET OF RUNNING WATER ON A 20 FOOT LONG SECTION OF MODEL RD |
| Apr 12, 9:30 PM EDT | FLASH FLOOD | 3 W Elkton, VA | ROAD CLOSED DUE TO RUNNING WATER ON BLOOMER SPRINGS RD NEAR RESORT DR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WGUS51 KLWX 130007
FFWLWX
VAC003-015-079-113-125-137-139-165-790-820-130300-
/O.NEW.KLWX.FF.W.0010.110413T0007Z-110413T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
807 PM EDT TUE APR 12 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL NELSON COUNTY IN CENTRAL VIRGINIA...
CITY OF WAYNESBORO IN WESTERN VIRGINIA...
CITY OF STAUNTON IN WESTERN VIRGINIA...
SOUTHWESTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
GREENE COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL MADISON COUNTY IN NORTHWEST VIRGINIA...
SOUTHWESTERN PAGE COUNTY IN NORTHWEST VIRGINIA...
NORTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
EAST CENTRAL AUGUSTA COUNTY IN WESTERN VIRGINIA...
SOUTHEASTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
* UNTIL 1100 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CONTINUED SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. ROAD
FLOODING HAS BEEN REPORTED ALREADY AND WILL BE MADE WORSE BY
ADDITIONAL RAIN.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE AFTON...CRIMORA...CROZET...FREE UNION...GROTTOES...
SHERANDO...STANARDSVILLE AND LYNDHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3798 7897 3819 7922 3824 7916 3828 7878
3855 7858 3848 7839 3814 7832 3800 7875
$$
KRAMAR4 follow-up statements
681
WGUS71 KLWX 130143
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
943 PM EDT TUE APR 12 2011
VAC003-015-079-113-125-137-139-165-790-820-130300-
/O.CON.KLWX.FF.W.0010.000000T0000Z-110413T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-CITY OF WAYNESBORO VA-CITY OF STAUNTON VA-ORANGE VA-
GREENE VA-MADISON VA-PAGE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
943 PM EDT TUE APR 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN ROCKINGHAM...EAST CENTRAL AUGUSTA...NORTHERN
ALBEMARLE...SOUTHWESTERN PAGE...WEST CENTRAL MADISON...GREENE...
EXTREME SOUTHWESTERN ORANGE...CITY OF STAUNTON...CITY OF WAYNESBORO
AND EXTREME NORTH CENTRAL NELSON COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHENANDOAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3798 7897 3819 7922 3824 7916 3828 7878
3855 7858 3848 7839 3814 7832 3800 7875
$$
KRAMAR956
WGUS71 KLWX 130242
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT TUE APR 12 2011
VAC790-130251-
/O.CAN.KLWX.FF.W.0010.000000T0000Z-110413T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF STAUNTON VA-
1042 PM EDT TUE APR 12 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CITY OF STAUNTON
COUNTY...
LAT...LON 3798 7895 3816 7890 3828 7878 3855 7858
3848 7839 3814 7832 3800 7875
$$
VAC003-015-079-113-125-137-139-165-820-130300-
/O.CON.KLWX.FF.W.0010.000000T0000Z-110413T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-CITY OF WAYNESBORO VA-ORANGE VA-GREENE VA-MADISON VA-
PAGE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
1042 PM EDT TUE APR 12 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN ROCKINGHAM...EAST CENTRAL AUGUSTA...NORTHERN
ALBEMARLE...SOUTHWESTERN PAGE...WEST CENTRAL MADISON...GREENE...
EXTREME SOUTHWESTERN ORANGE...CITY OF WAYNESBORO AND EXTREME NORTH
CENTRAL NELSON COUNTIES...
AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SHOWERS OVER THE WARNED AREA. ADDITIONAL RAIN FROM THESE SHOWERS
WILL WORSEN ANY ONGOING FLOOD CONDITIONS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANARDSVILLE
AND SHENANDOAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3798 7895 3816 7890 3828 7878 3855 7858
3848 7839 3814 7832 3800 7875
$$
KRAMAR827
WGUS51 KLWX 130245
FFWLWX
VAC003-015-079-113-125-137-139-165-820-130500-
/O.EXT.KLWX.FF.W.0010.000000T0000Z-110413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 PM EDT TUE APR 12 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL NELSON COUNTY IN CENTRAL VIRGINIA...
CITY OF WAYNESBORO IN WESTERN VIRGINIA...
SOUTHWESTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
GREENE COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL MADISON COUNTY IN NORTHWEST VIRGINIA...
SOUTHWESTERN PAGE COUNTY IN NORTHWEST VIRGINIA...
NORTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
EAST CENTRAL AUGUSTA COUNTY IN WESTERN VIRGINIA...
SOUTHEASTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
* UNTIL 100 AM EDT
* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
ADDITIONAL SHOWERS MOVING INTO THE WARNED AREA. RADAR ESTIMATED
THAT TWO TO THREE INCHES OF RAIN HAS FALLEN IN THE WARNED AREA.
ADDITIONAL RAIN FROM THESE SHOWERS WILL WORSEN ANY ONGOING FLOOD
CONDITIONS.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE AFTON...CRIMORA...CROZET...FREE UNION...SHENANDOAH AND
STANARDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3798 7895 3816 7890 3828 7878 3855 7858
3848 7839 3814 7832 3800 7875
$$
KRAMAR009
WGUS71 KLWX 130456
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1256 AM EDT WED APR 13 2011
VAC003-015-079-113-125-137-139-165-820-130505-
/O.EXP.KLWX.FF.W.0010.000000T0000Z-110413T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-CITY OF WAYNESBORO VA-ORANGE VA-GREENE VA-MADISON VA-
PAGE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
1256 AM EDT WED APR 13 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN ROCKINGHAM...
EAST CENTRAL AUGUSTA...NORTHERN ALBEMARLE...SOUTHWESTERN PAGE...WEST
CENTRAL MADISON...GREENE...EXTREME SOUTHWESTERN ORANGE...CITY OF
WAYNESBORO AND EXTREME NORTH CENTRAL NELSON COUNTIES...
LINGERING LIGHT RAIN SHOWERS OVERNIGHT WILL BRING AN ADDITIONAL ONE
TENTH INCH OF RAINFALL TO THE CENTRAL FOOTHILLS...BUT WILL NOT BE
ENOUGH TO CAUSE ADDITIONAL FLASH FLOODING.
LAT...LON 3798 7895 3816 7890 3828 7878 3855 7858
3848 7839 3814 7832 3800 7875
$$
JRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 5:59 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 12, 5:59 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT TUE APR 12 2011
.SYNOPSIS...
LOW PRESSURE OVER SOUTHWESTERN VIRGINIA WILL SLOWLY TRACK EAST ACROSS THE
REGION TODAY AND TONIGHT BEFORE PULLING AWAY FROM THE MID-ATLANTIC
STATES WEDNESDAY AFTERNOON. HIGH PRESSURE BUILDS IN WEDNESDAY
NIGHT THROUGH EARLY FRIDAY. LOW PRESSURE WILL BRING RAIN TO THE
AREA FRIDAY NIGHT INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPPER-LEVEL LOW PRESSURE WILL SLOWLY MOVE INTO THE REGION TONIGHT
WHILE THE SURFACE LOW ASSOCIATED WITH THE SYSTEM SLOWLY BUILDS TO
OUR SOUTH. OCCASIONAL SHOWERS AND THUNDERSTORMS CONTINUE ACROSS
THE REGION EARLY THIS EVENING. MORE SHOWERS ARE EXPECTED THROUGH
TONIGHT AS THE UPPER-LEVEL LOW MOVES OVERHEAD. THE THREAT FOR
T-STORMS WILL DIMINISH DUE TO THE LOSS OF DAYTIME HEATING. EAST-
NORTHEAST WINDS WILL USHER IN COOLER CONDITIONS COMPARED TO RECENT
DAYS. MIN TEMPS WILL RANGE FROM NEAR 40 ACROSS PORTIONS OF THE
POTOMAC HIGHLANDS TO THE LOWER 50S IN WASHINGTON AND BALTIMORE.
WILL CONTINUE TO WATCH FOR ISOLATED AREAS OF FLOODING DUE TO THE
SLOW MOVEMENT OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE WILL
BE ACROSS THE POTOMAC HIGHLANDS WHERE STEADIER PRECIPITATION IS
OCCURRING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE CLOSED LOW WL TAKE ITS DEAR OL' TIME TRACKING ACROSS SRN VA
TNGT AND THEN TAKING A TURN TO THE N UP THE NJ CST. THIS MEANS THE
MID ATLC WL RMN IN XTNSV CLD CVR THRU MUCH OF THE DAY WED. IF IT
DOES RAIN TMRW..THE BEST CHCS SHOULD BE IN THE MRNG. SOME BRKS IN
THE CLDS XPCTD BY MID AFTN...ESPECIALLY IN VNCTY CHO.
GIVEN THE AFTN CLD DIFFERENTIAL THERE COULD BE A WIDE DISPARITY IN
HIGH TEMPS...RANGING FM NEAR 70 IN NELSON CO TO THE U50S ALONG
THE PA BRDR.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY NIGHT...AND NORTHWEST
FLOW WILL BRING SEASONAL TEMPERATURES AND DRY CONDITIONS THROUGH FRIDAY.
SOUTHERLY FLOW INCREASES IN ADVANCE OF STORM SYSTEM OVER THE CENTRAL
UNITED STATES FRIDAY AND FRIDAY NIGHT...ADVECTING GULF MOISTURE INTO
THE REGION. THE UPPER LOW PRESSURE WILL SLOWLY PUSH EAST THROUGH
OHIO VALLEY AND GREAT LAKES FRIDAY NIGHT AND SATURDAY AND SHOWER
CHANCES WILL INCREASE TO CATEGORICAL FROM WEST TO EAST ACROSS
MID-ATLANTIC FRIDAY NIGHT AND SATURDAY. LAST FEW RUNS OF BOTH GFS
AND ECMWF SUGGEST SLOW-MOVING NEGATIVELY TILTED PROVIDING PLENTY OF
UPPER FORCING FOR MID-ATLANTIC. WITH AMPLE DEEP LAYER MOISTURE IN
PLACE AND SURFACE FRONT DRAGGING ACROSS SATURDAY INTO SATURDAY
NIGHT...POTENTIAL FOR SIGNIFICANT RAINFALL AND POSSIBLE FLASH
FLOODING EXISTS FOR MID-ATLANTIC. WILL CONTINUE TO HIGHLIGHT THIS
THREAT IN HWO.
WITH UPPER TROUGH SLOW TO DEPART EASTERN SEABOARD...FAIR AMOUNT OF
CLOUDS AND BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE WEEKEND.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
UPPER-LEVEL LOW PRESSURE WILL MOVE INTO THE AREA TONIGHT. SURFACE
LOW ASSOCIATED WITH THIS SYSTEM WILL BUILD TO OUR SOUTH DURING
THIS TIME. A PRESSURE SURGE WILL CAUSE EASTERLY WIND GUSTS AROUND
25 TO 30 KNOTS ACROSS THE EASTERN TERMINALS THIS EVENING.
WINDS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT BUT
CIGS/VSBYS MAY DROP TO MVFR/IFR LEVELS. ANY IFR CIGS/VSBYS WILL
IMPROVE TO MVFR LEVELS WEDNESDAY MORNING. SCATTERED SHOWERS MAY
HANG AROUND FOR MUCH OF THE DAY AS THE UPPER-LEVEL LOW IS SLOW TO
MOVE OUT.
VFR CONDITIONS EXPECTED THROUGH WEDNESDAY NIGHT THROUGH FRIDAY AS
HIGH PRESSURE DOMINATES. GUSTY NORTHWEST WINDS WEDNESDAY EVENING
WILL SUBSIDE AND BE LIGHT THROUGH END OF WEEK. NEXT CHANCE FOR
PRECIPITATION AND SUB-VFR VISIBILITIES/CEILINGS WILL BE FRIDAY NIGHT
INTO SATURDAY WHEN LOW PRESSURE IMPACTS THE TERMINALS.
&&
.MARINE...
SMALL CRAFT ADVISORY IN EFFECT ACROSS THE WATERS UNTIL 2 AM. A
PRESSURE SURGE WILL CAUSE EASTERLY WINDS TO GUST FREQUENTLY AROUND
30 KNOTS THIS EVENING ACROSS THE CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER. ISOLATED GUSTS AROUND 35 KNOTS ARE POSSIBLE DURING THIS
TIME. A MARINE WEATHER STATEMENT IS IN EFFECT FOR ISOLATED GUSTS
AROUND 35 KNOTS UNTIL 8 PM. IF IT APPEARS LIKELY THAT THE THREAT
WILL CONTINUE LONGER THAN A GALE WARNING MAY BE WARRANTED. WINDS
WILL DIMINISH LATE TONIGHT AS THE PRESSURE GRADIENT WEAKENS.
PRESSURE GRADIENT WILL STRENGTHEN WEDNESDAY AFTERNOON CAUSING
NORTHWEST WINDS TO GUST AROUND 20 KNOTS. A SMALL CRAFT ADVISORY IS
IN EFFECT FOR THE WATERS WEDNESDAY AFTERNOON. DECENT PRESSURE
GRADIENT MAY SUPPORT AT LEAST ISOLATED NORTHWEST GUSTS TO 20
KTS WEDNESDAY NIGHT...BUT CONFIDENCE ISNT HIGH ENOUGH TO WARRANT
ADVISORY AT THIS TIME. HIGH PRESSURE THEN BUILDS IN THROUGH FRIDAY
BRINGING LIGHT WINDS. SOUTHERLY FLOW ON BACK SIDE OF HIGH PRESSURE
AND IN ADVANCE OF WEEKEND STORM SYSTEM MAY REQUIRE SMALL CRAFT
ADVISORIES TO BE ISSUED FRIDAY NIGHT...WITH GUSTY WINDS AND
POSSIBLY CONTINUED ADVISORIES THROUGH THE WEEKEND AS LOW PRESSURE
PASSES NEAR THE MID-ATLANTIC.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ530>543.
SMALL CRAFT ADVISORY FROM 1 PM TO 6 PM EDT WEDNESDAY FOR
ANZ530>543.
&&
LASORSA/WOODY!/SBKHazardous weather outlook, Apr 12, 5:48 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 548 PM EDT TUE APR 12 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 548 PM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY AFTERNOON. A SMALL CRAFT MAY BE WARRANTED FOR PORTIONS OF THE WATERS WEDNESDAY EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE WATERS FRIDAY NIGHT THROUGH THE WEEKEND. LOW PRESSURE MAY BRING HEAVY RAIN TO THE AREA SATURDAY. FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-131000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 548 PM EDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL ACROSS THE POTOMAC HIGHLANDS TODAY AND TONIGHT COULD RESULT IN ISOLATED FLASH FLOODING NEAR SMALL STREAMS AND CREEKS. ISOLATED T-STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL ACROSS THE CENTRAL SHENANDOAH VALLEY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE MAY BRINGING HEAVY RAIN TO THE AREA FRIDAY NIGHT AND SATURDAY. FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANY REPORTS OF FLOODING OR HAIL WOULD BE APPRECIATED.
In the hours before
Special weather statement, Apr 12, 6:33 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 633 PM EDT TUE APR 12 2011 VAZ026-029-122300- PAGE VA-ROCKINGHAM VA- 633 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT PAGE AND ROCKINGHAM COUNTIES... AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF ELKTON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE SHENANDOAH. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3858 7869 3857 7845 3835 7863 3840 7873 TIME...MOT...LOC 2233Z 205DEG 16KT 3842 7865 KRAMAR
Special weather statement, Apr 12, 6:35 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 635 PM EDT TUE APR 12 2011 VAZ025-037-122300- ALBEMARLE VA-AUGUSTA VA- 635 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT ALBEMARLE AND AUGUSTA COUNTIES... AT 635 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF HERMITAGE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE CRIMORA. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3830 7891 3813 7870 3805 7890 3812 7898 TIME...MOT...LOC 2235Z 212DEG 16KT 3810 7890 KRAMAR
Special weather statement, Apr 12, 6:57 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 657 PM EDT TUE APR 12 2011 VAZ038-039-050-122330- ORANGE VA-GREENE VA-MADISON VA- 657 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE AND MADISON COUNTIES... AT 658 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF DAWSONVILLE...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE MADISON. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3840 7837 3837 7811 3817 7822 3820 7837 TIME...MOT...LOC 2258Z 187DEG 11KT 3826 7827 KRAMAR
Special weather statement, Apr 12, 7:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 738 PM EDT TUE APR 12 2011 VAZ038-039-050-130015- ORANGE VA-GREENE VA-MADISON VA- 738 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE AND MADISON COUNTIES... AT 739 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCHELLE...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE ROCHELLE...SHELBY...PRATTS...ARODA AND TWYMANS MILL. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3839 7831 3833 7814 3823 7826 3826 7835 TIME...MOT...LOC 2339Z 202DEG 4KT 3829 7829 KRAMAR
Local storm report, Apr 12, 7:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
742 PM EDT TUE APR 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 WSW ROCHELLE 38.28N 78.30W
04/12/2011 E0.75 INCH MADISON VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1100258
SUFFERNSpecial weather statement, Apr 12, 7:46 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 746 PM EDT TUE APR 12 2011 VAZ037-038-050-130015- ORANGE VA-GREENE VA-ALBEMARLE VA- 746 PM EDT TUE APR 12 2011 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE AND ALBEMARLE COUNTIES... AT 747 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOONESVILLE TO WESTMORELAND...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE HOLLYMEAD...EARLYSVILLE...SHADY GROVE... SAINT GEORGE...STONY POINT...DYKE...ADVANCE MILLS...HANEYTOWN AND AMICUS. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3834 7855 3818 7831 3801 7845 3820 7864 TIME...MOT...LOC 2347Z 201DEG 11KT 3822 7857 3810 7847 KRAMAR
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:54 PM EDT | Flash Flood Warning | LWX | Greene, Madison, Orange | 3 hr |
| Apr 13, 2:25 AM EDT | Small Craft Advisory | LWX | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.